I, like most people, draw blood into my syringe before I shoot up to make sure I'm fit in the vein. However, one time I didn't finish injecting the shot, and I left about 0.25cc of heroin/blood mixture in the syringe. A week later, I come across the syringe with this old nasty mixture, which at this point contained coagulated chunks of my blood floating around in this red/brown liquid. In desperation, I dispensed the fluid mixture into a spoon, didn't even heat it, and I re-drew it through a filter to get rid of the blood chunks, and shot the mixture. About 2 hours later (right now), I began to feel cold symptoms - achy bones and muscles, slight fatigue, bit of a headache....
My question is, is there any way that the blood/heroin mixture cultivated bacteria during that week it was in the syringe? Am I at any risk of getting some sort of blood borne bacteria/pathogen because of this? Perhaps I'm being a bit paranoid, but I know that my friend once had a blood infection that could have been fatal which spooked me out (he caught this infection in a completely non-drug related way). So, any answers?
I'm no Doc either but at the very least you should call one. Maybe a drug hotline from a hospital or something. Maybe the ER would answer your questions over the phone? They would most likely want a visit.
Both my boyfriend & myself have had septicaemia through I.V> drug use which set up infections in our spinal chords. We were extremely ill & my boyfriend almost died. We are both lucky that we are not in wheelchairs with paraplegia. The pain was excruciating. At first we both thought that we had pulled a muscle in our backs.The symptoms were not like having a dirty shot at all. By the way our illnesses happened 13 months appart and so were not related which is extremely rare.
We have always been very carefull when injecting - clean needles swabs sterile water etc. but it doesn't matter how clean you are there is always bacteria on your skin. Of course if you are going to use dirty fits then you are just asking for trouble.
There is also a high risk of endocarditis among I.V. drug users and believe me the test to see if you have it is an extremely unpleasant experience.
So my advice to you my friend is BE CAREFULL. and all the best and I hope it doesnt happen to you.